Could anyone tell me from their experience with zoloft... how long it takes to start feeling the benefits of taking this medicine ? Thank you very much !
13 May 2011
My experience with antidepressants and the literature says that it can take upwards of a month to reach full effectiveness. So give it time and if there isn't improvement in your symptoms within a month please discuss with the prescribing doctor.
13 May 2011
Hello boating1. I was on zoloft some years ago, and to answer your question, it took me oh, just about four weeks to start to see some sort of result. I have ocd, and also am anxious. I dropped it, because of two reasons. It kept me awake, and being an insomniac... and it also made me lathargic, which is ok, for my anxiety, but not for my sleep. I took dalmane to help me sleep, but the combination just left me tired, no pep. My dose was 250mg when I stopped it. Most people begin at 50mg and usually settle around 100-125 to 150mg per day. I don't know your diagnosis, so I can't say well, you have this problem and zoloft will help you in a combination of this drug/medication. No weight gain, and so on. I have found through time, my thoughts, opinion only, that today, there is such a vast selection of drug families and the medications in these families, that in this regard, its a blessing. Unlike years ago, when the market was limited, the knowledge today is on our side. Best of wishes to you.
14 May 2011
It usually takes around 4 weeks for the medicine to work. When I first started taking it I was nervous, jumpy, anxious, etc. but I managed to muscle my way through until one day I woke up and I wasn't feeling the panic/anxiety any more. I take it right before bed because it does have a tendency to make me sleepy. I am on a very low dose... only 50 mg a day.If you are having any jitters or anything when you take it you can always see if the doctor can prescribe something in addition to the Zoloft to help you stay calm until the Zoloft is able to get to the therapeutic level in your body.
14 May 2011
Hello bloating! I have been on Zoloft for years now. I started on 50 mg and I was titrated up to 200 mg which is the recommended max. I started feeling the effects after one week. I feel like a different person since being on Zoloft. I am calm, no anxiety anymore, no depression symptoms anymore, and things that used to bother me do not bother me anymore. In fact, nothing much bothers me. I have had insomnia but it could be a side effect of my other medication. If not, it is the Zoloft. I just do not want to change to another medication because the Zoloft is doing so well. Sometimes people take a different time frame to see any benefit from Zoloft or any other SSRI. Our chemistry make up is not the same. Give Zoloft a chance to take effect. If you have not felt any changes in your symptoms in about 3 weeks, I would report this to your doctor. Well I wish you the best! Let us know how you are doing. Sweetie Pie
25 Jul 2011
Hello boating1, well it has been a while since you posted your question, i just wanted to ask you how you are feeling. I am also taking zoloft, i started taking it in 2001 - 2007 and then went through a bad stage in my life and found that it was not working for me. I recently went back on it about 5 weeks ago and i am barely starting to feel better. I notice that i get anxiety and suicidal thoughts when i first got back on it, ive read that it happened to someone else as well when they increase the dose. Did this happen to you? I guess i just want to know if i am on the right medication. Thanks
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking Zoloft 100mg for panic attacks and depression and 200mg Luvox for OCD. I would like to know if such a prescription or dosage is alright. ...
2 answers • 21 Jul 2012
Having postpartum anxiety, and I guess depression... On day 2 of Zoloft, anyone feel anything at the first few days?
2 answers • 1 Jun 2013
I haven't started as I'm terrified it will make me more anxious... any advice.
5 answers • 13 Sep 2013
... increased anxiety. I have a hard time with meds. Should I give it another shot? Does it help panic and anxiety? Do most people take at night or ...
1 answer • 15 Jun 2014